Nevada, 2005

Flash Flood in Nevada, August 14, 2005

August 14, 2005 · NWS VEF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 14, 3:55 PM PST, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 14, 3:55 PM PST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PDT SUN AUG 14 2005

.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION THROUGH MONDAY.
THIS WILL PULL MOISTURE FROM ARIZONA UP ACROSS SOUTHERN NEVADA INTO
EASTERN CALIFORNIA AND PRODUCE THUNDERSTORMS ACROSS MUCH OF THE
REGION. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO
DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK.
&&

.SHORT TERM...THE DIFFLUENT FLOW OVER SOUTHERN NEVADA AND NORTHWEST
ARIZONA RESULTING FROM THE UPPER LOW OFF THE SOUTHERN CALIFORNIA
COAST HAS PRODUCED BROAD UPWARD FORCING FOR FAIRLY WIDESPREAD
CONVECTION THIS AFTERNOON ACROSS CLARK LINCOLN AND MOHAVE COUNTIES.
THERE IS NO REAL DECREASE IN DYNAMIC SUPPORT OVERNIGHT BUT SHOULD
SEE A SIGNIFICANT DECREASE IN COVERAGE AFTER THE LOSS OF SOLAR
HEATING. MONDAY STILL LOOKS EVERY BIT...IF NOT MORE...SUPPORTIVE OF
ORGANIZED CONVECTION ACROSS A SIMILAR AREA AND PROBABLY EXTENDING
MORE INTO INYO AND ESMERALDA COUNTY. WILL SEE A STRONGER JET OVER
THE REGION MONDAY AND LIKELY BETTER VERTICAL WIND SHEAR. SOUTHWEST
FLOW FROM THE LOW SHOULD EVENTUALLY SPREAD DRIER AIR UP THROUGH
SOUTHEAST CALIFORNIA AND INTO SOUTHERN NEVADA TUESDAY. LINGERING LOW
LEVEL MOISTURE WILL STILL SUPPORT ISOLATED THUNDERSTORMS AND MAY BE
FAIRLY WELL ORGANIZED.
&&

.LONG TERM...THE 12Z GFS CONTINUES TO INDICATE A PERSISTENT DRY
SOUTHWEST FLOW FROM WEDNESDAY THROUGH NEXT WEEKEND AND LITTLE
CHANGE WAS MADE TO THE INHERITED DRYING TREND.
&&

.AVIATION...WIDESPREAD THUNDERSTORMS SURROUNDING THE LAS VEGAS
VALLEY AND EXTENDING SOUTHEAST THROUGH THE PEACH SPRINGS CORRIDOR
WILL DECREASING IN COVERAGE AFTER 03Z. GENERAL STORM MOVEMENT IS TO
THE NORTH AT 10 TO 15 MPH. WINDS WILL SHIFT DIRECTION AND SPEEDS
CONSIDERABLY THROUGH AT LEAST 03Z DUE TO THE OUTFLOWS FROM
CONVECTION. MONDAY WILL SEE FAIRLY WIDESPREAD THUNDERSTORM ACTIVITY
IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY AFTER
18Z.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

ADAIR
Hazardous weather outlook, Aug 14, 9:10 AM PST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1010 AM PDT SUN AUG 14 2005

AZZ001>003-036-CAZ026>029-NVZ014>022-140700-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
1010 AM PDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.

.DAY ONE...TODAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND
EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF
HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE
THREAT OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL
CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL
MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN
CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD
FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS
MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL
BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE
SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY
FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION
WEDNESDAY AND THE LATTER HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY.

JGA

In the hours before

Local storm report, Aug 14, 11:19 AM PST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             HUALAPAI PEAK           35.07N 113.90W
08/14/2005  0.75 INCH        MOHAVE             AZ   TRAINED SPOTTER

            SPOTTER AT 5000 FEET REPORTED 3/4 INCH HAIL WITH HEAVY
            RAIN.

&&

CSCHLOTT
Local storm report, Aug 14, 3:08 PM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
408 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      10 W CALIENTE           37.62N 114.70W
08/14/2005                   LINCOLN            NV   LAW ENFORCEMENT

            MM 80 ON HWY 93. CARS UNABLE TO MOVE ON HWY

&&

JACQUES
Local storm report, Aug 14, 3:12 PM PST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
412 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             HENDERSON               36.03N 115.00W
08/14/2005  0.75 INCH        CLARK              NV   TRAINED SPOTTER

            VALLE VERDE AND WARM SPRINGS

&&

JACQUES
Local storm report, Aug 14, 3:13 PM PST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             RED ROCK CANYON         36.14N 115.45W
08/14/2005  0.75 INCH        CLARK              NV   CO-OP OBSERVER

            RED ROCK VISITOR CENTER

&&

JACQUES
Local storm report, Aug 14, 3:14 PM PST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     FLASH FLOOD      HENDERSON               36.03N 115.00W
08/14/2005                   CLARK              NV   LAW ENFORCEMENT

            VALLE VERDE AND ASEO VERDE

&&

JACQUES
Local storm report, Aug 14, 3:44 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 PM PDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      15 W CALIENTE           37.62N 114.79W
08/14/2005                   LINCOLN            NV   LAW ENFORCEMENT

            MM 81 AND 76 US HWY 93 FLOODED

&&

JACQUES

The radar

The Las Vegas radar (KESX), 114 km away, was scanning. The volume nearest the first event began at 01:08 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nye

When
August 14, 5:07 PM PST to 5:30 PM PST
Where
Nye County, Pahrump
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.217, -115.983

Streets flooded, including 1.5 feet of water over Highway 160.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464782.